Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CHANGING MEDS
Apr 25, 2004

Hi! I have been + for 18 years, never any symptoms. After 10 years of DDI/D4T (combined with before Crixivan, then Viracept due to some toxity) and being undetectable for 8 years, my doctor wants to change me (for my lypoatrofie) to Viramune/Viread/Norvir boosted Reyataz. Is this a good combo? Am I obliged to take them all at the same time or can I take eg viramune/viread in the morning and norvir/Reyataz in the evening (with food)? I do not like once daily because if you forget once... (I was since I started treatment in 1987 100% adherent) Would there be a change in my face (atrophy) or not because of the Norvir? Is Reyataz twice 200 mg a day without Norvir as good as the 300mg once a day with Norvir?

I'd like to thank you for an answer Best regards from Belgium!! L/44 y.o. 69 kilo.

Best regards Luc

Response from Dr. Boyle

Due to problems with doing the studies, i.e., you can't give Viramune to healthy volunteers, the pharmacokinetic interaction of Viramune and Reyataz has not yet been reported. It is likely to be similar to that of Sustiva/Reyataz, a combination that causes a signficant decrease in Reyataz levels. Since Viread also causes a decrease in Reyataz levels, I would be reluctant to use the combination your doctor suggests, even if the Reyataz is boosted with Norvir, and if you decide to go ahead with it you probably should have Reyataz levels deteremined to assure adequate levels. There are no data at this point on the toxicity and long-term problems of Reyataz + Norvir, but I suspect the mini-dose of Norvir shouldn't cause much of a problem. Norvir-boosted Reyataz is thought to be more potent than unboosted Reyataz, but regardless, if you use it with Viread or Sustiva (and probably Viramune too), you have to boost it to overcome the pharmacokinetic interaction discussed above.



Previous
Zerit + Kaletra vs. Emtriva + Kaletra
Next
Onerous Regime

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement